Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 32, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 16, 2023, 9:41 PM CDT for 4 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2023, 9:41 PM CDT (02:41 UTC)
- Expired
- Mar 16, 2023, 10:29 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bastrop County, TX, Caldwell County, TX, Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2071 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
681
WUUS54 KEWX 170241
SVREWX
TXC021-055-209-453-170345-
/O.NEW.KEWX.SV.W.0032.230317T0241Z-230317T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
941 PM CDT Thu Mar 16 2023
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Caldwell County in south central Texas...
East central Hays County in south central Texas...
South central Travis County in south central Texas...
Southwestern Bastrop County in south central Texas...
* Until 1045 PM CDT.
* At 941 PM CDT, a severe thunderstorm was located near Onion Creek,
or near Austin Bergstrom Int Airport, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Austin, Kyle, Buda, Lockhart, Austin Bergstrom Int Airport, Uhland,
Mustang Ridge, Niederwald, Onion Creek, Cedar Creek, Shady Hollow,
Manchaca, Mountain City, San Leanna, Hays, Creedmoor, Rockne,
Watterson, Maha and Red Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3011 9798 3021 9772 2999 9733 2981 9766
TIME...MOT...LOC 0241Z 304DEG 21KT 3014 9771
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MO3 follow-up statements
459 WWUS54 KEWX 170256 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 956 PM CDT Thu Mar 16 2023 TXC021-055-209-453-170345- /O.CON.KEWX.SV.W.0032.000000T0000Z-230317T0345Z/ Caldwell TX-Hays TX-Travis TX-Bastrop TX- 956 PM CDT Thu Mar 16 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTH CENTRAL TRAVIS AND SOUTHWESTERN BASTROP COUNTIES... At 955 PM CDT, a severe thunderstorm was located near Mustang Ridge, or near Austin Bergstrom Int Airport, moving southeast at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Austin, Kyle, Buda, Lockhart, Austin Bergstrom Int Airport, Uhland, Mustang Ridge, Niederwald, Onion Creek, Cedar Creek, Mountain City, Creedmoor, Rockne, Watterson, Maha, Pilot Knob, Red Rock, Lytton Springs, Dale and Bateman. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3008 9795 3018 9767 2999 9733 2981 9766 TIME...MOT...LOC 0255Z 303DEG 17KT 3010 9765 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MO
255 WWUS54 KEWX 170322 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 1022 PM CDT Thu Mar 16 2023 TXC021-055-209-453-170345- /O.CON.KEWX.SV.W.0032.000000T0000Z-230317T0345Z/ Caldwell TX-Hays TX-Travis TX-Bastrop TX- 1022 PM CDT Thu Mar 16 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHWESTERN CALDWELL...EAST CENTRAL HAYS...SOUTH CENTRAL TRAVIS AND SOUTHWESTERN BASTROP COUNTIES... At 1022 PM CDT, a severe thunderstorm was located near Cedar Creek, or 12 miles southwest of Bastrop, moving southeast at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Kyle, Buda, Lockhart, Uhland, Mustang Ridge, Niederwald, Cedar Creek, Mountain City, Creedmoor, Rockne, Watterson, Maha, Red Rock, Lytton Springs, Dale, Bateman, St John Colony and Mendoza. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3004 9790 3016 9764 2999 9733 2983 9762 TIME...MOT...LOC 0322Z 304DEG 21KT 3001 9750 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
305
WWUS54 KEWX 170329
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1029 PM CDT Thu Mar 16 2023
TXC021-055-209-453-170338-
/O.CAN.KEWX.SV.W.0032.000000T0000Z-230317T0345Z/
Caldwell TX-Hays TX-Travis TX-Bastrop TX-
1029 PM CDT Thu Mar 16 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALDWELL...EAST
CENTRAL HAYS...SOUTH CENTRAL TRAVIS AND SOUTHWESTERN BASTROP COUNTIES
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3004 9790 3016 9764 2999 9733 2983 9762
TIME...MOT...LOC 0327Z 304DEG 21KT 2999 9746
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 6:19 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 16, 6:19 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 619 PM CDT Thu Mar 16 2023 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 225 PM CDT Thu Mar 16 2023 Cloudy conditions with breezy southerly flow continues this afternoon. The large area of light rain and drizzle will continue to shift east through the remainder of the day as the low-level lift responsible for the activity also shifts east. Temperatures are currently in the 70s and low 80s for most locations and should top out later this afternoon in the 80s for much of the area. All eyes will point to the northwest this evening as a cold front advances southward. This front is expected to enter the northern counties around 9-10 PM. There should be a broken line of showers and storms along this boundary as it advances south through the CWA overnight. CAPE values near 1500-2000 J/kg and adequate shear should support the threat of strong to severe storms with this activity. The latest Day 1 Outlook from The Storm Prediction Center continues with the slight risk for most of the area and this is very reasonable. The main threat with any activity will be straight-line winds and large hail. Can't completely rule out an isolated tornado, but with the low-level jet shifting east, weak westerly winds at 850 will limit the threat when the front arrives. Scattered post-frontal rainfall will likely continue through the night before ending around sunrise tomorrow. The main issue behind the front will be strong northerly winds. Sustained speeds will be near 20-30 mph with higher gusts and a Wind Advisory has been issued. Behind the front on Friday, temperatures will be much cooler with highs in the 50s to near 60. Another weak disturbance will bring a decent coverage of mid-level lift to the area. High-res models continue to show a large area of precipitation developing in the mid- levels from this lift. Forecast soundings initially show dry air in the low-levels with large surface dewpoint depressions. However with cold air aloft, the precipitation will develop as snow and remain snow as it falls towards the surface until it encounters warmer air. Expect melting to rain to occur initially over the entire are, but with the large dewpoint depressions, wetbulb temperatures will likely be in the middle 30s for much of the Hill Country. If the precipitation is heavy enough, moistening of the dry layer can be expected and temperatures would theoretically fall to these wetbulb temperatures or perhaps a degree or two colder with dynamical cooling. Will expand the mention of the rain/snow mix Friday night to be near the 36 degree wetbulb temperature of the GFS. Erring on the side of the caution as the HRRR/NSSL WRF are a bit colder. This places the rain snow mix west of a line from northern Val Verde County eastward into Bandera County, Kendall County, and Llano County. With temperatures likely remaining above freezing, not expecting many issues other than some temporary minor accumulations possible on elevated/grassy surfaces. No products are needed for this at this time. && .LONG TERM... (Saturday through Thursday) Issued at 225 PM CDT Thu Mar 16 2023 Precipitation will be ongoing at the start of the long term period. Temperature profiles suggest a rain and snow mix over the western Hill Country and southern Edwards Plateau. We still don't expect any significant impacts with only minor accumulations possible on elevated/grassy surfaces. The upper level pattern will be a broad trough over the southern part of the country during the weekend and early next week. A number of shortwave troughs will move through this pattern keeping our weather unsettled. Saturday and Sunday there will be a good chance for rain over the Rio Grande Plains with lower chances to the east. Low rain chances will continue through Tuesday. Tuesday night the low level flow will turn back to the southeast bringing a warm, moist airmass. Isentropic lift in this flow regime will produce low chances for rain over the eastern half of the CWA. && .AVIATION... (00Z TAFS) Issued at 538 PM CDT Thu Mar 16 2023 Active weather expected for the 00z TAF cycle. While isolated convection can't be ruled out prior to 3z for the I-35 corridor terminals, the primary window of convection expected to impact the terminals is associated with a southward progressing cold front. Have sped up the frontal passage and introduction VCTS by an hour compared to the the previous issuance given recent trend in hi-res guidance. Expect to see lowered visby and ceilings should convection impact the terminals directly. Haven't changed the end time of showers at the terminals given potential for post-frontal overrunning showers. Gusty northerly winds will also persist through the last 12 hours of this TAF cycle with the exception being the 30 hr terminals that will see the decrease in winds after 00z Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 80 43 57 40 / 50 80 40 20 Austin Bergstrom Intl Airport 80 41 56 39 / 50 80 40 20 New Braunfels Muni Airport 82 44 58 39 / 50 90 40 30 Burnet Muni Airport 81 40 55 38 / 40 50 20 10 Del Rio Intl Airport 90 49 61 41 / 10 70 20 70 Georgetown Muni Airport 80 40 56 39 / 50 70 40 10 Hondo Muni Airport 85 45 58 37 / 40 70 30 50 San Marcos Muni Airport 80 43 56 39 / 50 90 40 30 La Grange - Fayette Regional 76 43 54 41 / 70 90 50 20 San Antonio Intl Airport 84 44 58 40 / 50 80 30 40 Stinson Muni Airport 87 46 58 40 / 40 80 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 PM this evening to noon CDT Friday for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt- Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays- Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Medina-Real-Travis- Uvalde-Val Verde-Williamson-Wilson-Zavala. && Short-Term...29 Long-Term...05 Aviation...36
Hazardous weather outlook, Mar 16, 2:50 PM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 250 PM CDT Thu Mar 16 2023 TXZ171>173-183>194-202>209-217>225-228-172000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 250 PM CDT Thu Mar 16 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Periods of showers and thunderstorms are expected today through tonight as a dryline and cold front move across our area. Severe storms are possible across all of South Central Texas, including the Edwards Plateau, Hill Country, I-35 corridor, Rio Grande and Coastal Plains. The primary threats will be large hail and isolated damaging wind gusts this afternoon, then damaging wind gusts and isolated large hail this evening into tonight. Cannot rule out an isolated tornado or two. Heavy downpours can also be expected with the stronger storms. Strong northerly winds will surge in behind the cold front later this evening through Friday morning. Sustained winds of 20 to 30 mph and gusts of 35 to 50 mph are expected. A Wind Advisory is in effect for tonight for most of South-Central Texas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong northerly winds will linger Friday morning. Sustained winds of 20 to 30 MPH and gusts of 35 to 45 mph are expected. A Wind Advisory is in effect for tonight for most of South-Central Texas through noon Friday. A rain/snow mix is possible in the Hill Country Friday night and Saturday morning. Minor accumulations on grassy surfaces are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Mar 16, 7:02 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
702 PM CDT Thu Mar 16 2023
TXZ172-170045-
Burnet TX-
702 PM CDT Thu Mar 16 2023
...A strong thunderstorm will impact portions of northern Burnet
County through 745 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 11 miles north of Burnet, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sunnylane, Lake Victor and Watson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 9788 3097 9787 3079 9833 3093 9842
3094 9841 3095 9843 3103 9828 3103 9791
TIME...MOT...LOC 0001Z 241DEG 36KT 3091 9831
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 16, 7:29 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
729 PM CDT Thu Mar 16 2023
TXZ171>173-188-190-192-170115-
Blanco TX-Gillespie TX-Williamson TX-Llano TX-Burnet TX-Travis TX-
729 PM CDT Thu Mar 16 2023
...Strong thunderstorms will impact portions of northwestern
Williamson, northwestern Travis, northwestern Blanco, northeastern
Gillespie, southeastern Llano and Burnet Counties through 815 PM
CDT...
At 728 PM CDT, Doppler radar was tracking strong thunderstorms along
a developing line extending from Joppa to 7 miles southeast of
Cherry Spring. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Georgetown, Burnet, Marble Falls, Kingsland, Bertram, Round Mountain,
Buchanan Dam, Serenada, Leander, Gainesville, Granite Shoals,
Horseshoe Bay, Meadowlakes, Liberty Hill, Jarrell, Florence, Highland
Haven, Inks Lake State Park, Spicewood and Blowout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for south central
Texas.
&&
LAT...LON 3084 9755 3081 9748 3028 9849 3042 9906
3092 9814
TIME...MOT...LOC 0028Z 293DEG 22KT 3084 9806 3040 9894
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Mar 16, 8:21 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
821 PM CDT Thu Mar 16 2023
TXZ172-173-190-192-170200-
Blanco TX-Williamson TX-Burnet TX-Travis TX-
821 PM CDT Thu Mar 16 2023
...A strong thunderstorm will impact portions of Williamson, northern
Travis, northeastern Blanco and southeastern Burnet Counties through
900 PM CDT...
At 820 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smithwick, or 9 miles east of Marble Falls, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Granger, Bertram, Round Mountain, Anderson Mill, Serenada, Windemere,
Leander, Hutto, Lakeway, Manor, Lago Vista, Hudson Bend, Bartlett and
Liberty Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 AM CDT for south central
Texas.
&&
LAT...LON 3091 9783 3087 9762 3075 9731 3032 9755
3041 9814 3045 9836 3094 9785
TIME...MOT...LOC 0120Z 271DEG 48KT 3053 9812
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 16, 9:01 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
901 PM CDT Thu Mar 16 2023
TXZ173-192>194-170245-
Williamson TX-Bastrop TX-Lee TX-Travis TX-
901 PM CDT Thu Mar 16 2023
...A strong thunderstorm will impact portions of southeastern
Williamson, northeastern Travis, north central Bastrop and
northwestern Lee Counties through 945 PM CDT...
At 900 PM CDT, Doppler radar was tracking a strong thunderstorm over
Windemere, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, Round Rock, Pflugerville, Taylor, Elgin, Lexington,
Windemere, Hutto, Manor, Fedor, Tanglewood, Coupland, Knobb Springs,
Rices Crossing, Blue, Beyarsville, Wells Branch, Noack, Leo and
Brushy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for south central
Texas.
&&
LAT...LON 3029 9699 3039 9773 3057 9771 3056 9720
3046 9715 3055 9696
TIME...MOT...LOC 0200Z 274DEG 38KT 3048 9763
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 16, 9:32 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
932 PM CDT Thu Mar 16 2023
TXZ191>193-208-170315-
Caldwell TX-Bastrop TX-Hays TX-Travis TX-
932 PM CDT Thu Mar 16 2023
...A strong thunderstorm will impact portions of northwestern
Caldwell, east central Hays, south central Travis and west central
Bastrop Counties through 1015 PM CDT...
At 932 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tanglewood Forest, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, Kyle, Buda, Lockhart, Tanglewood Forest, Uhland, Mustang
Ridge, Niederwald, Onion Creek, Shady Hollow, Manchaca, Mountain
City, Sunset Valley, San Leanna, Hays, Creedmoor, Maha, Pilot Knob,
Lytton Springs and Mendoza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3010 9802 3024 9784 3007 9750 2987 9766
TIME...MOT...LOC 0232Z 313DEG 14KT 3015 9781
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Mar 16, 9:35 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
935 PM CDT Thu Mar 16 2023
TXZ173-170315-
Williamson TX-
935 PM CDT Thu Mar 16 2023
...Strong thunderstorms will impact portions of southeastern
Williamson County through 1015 PM CDT...
At 934 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Rockdale to near Thorndale to
near Thrall to near Taylor. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Taylor, Hutto, Thrall, Coupland, Beyarsville and Noack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for south central
Texas.
&&
LAT...LON 3046 9716 3045 9717 3052 9756 3057 9737
3063 9723
TIME...MOT...LOC 0234Z 281DEG 22KT 3067 9716 3063 9724 3057 9734 3054
9746
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
QUIGLEYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 7:02 PM CDT | Special Weather Statement | EWX | Burnet | 43 min |
| Mar 16, 7:29 PM CDT | Special Weather Statement | EWX | Burnet | 46 min |
| Mar 16, 8:21 PM CDT | Special Weather Statement | EWX | Williamson | 39 min |
| Mar 16, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 26 min |
| Mar 16, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 47 min |
| Mar 16, 9:01 PM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| Mar 16, 9:10 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 65 min |
| Mar 16, 9:32 PM CDT | Special Weather Statement | EWX | Travis | 43 min |
| Mar 16, 9:35 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
| Mar 16, 10:16 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 40 min |
| Mar 16, 10:52 PM CDT | Special Weather Statement | EWX | Fayette | 38 min |
| Mar 16, 11:05 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| Mar 16, 11:23 PM CDT | Special Weather Statement | EWX | Fayette | 37 min |
| Mar 16, 11:30 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| Mar 16, 11:46 PM CDT | Special Weather Statement | EWX | Caldwell, Gonzales | 44 min |
| Mar 17, 12:00 AM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| Mar 17, 12:07 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 38 min |
| Mar 17, 12:36 AM CDT | Special Weather Statement | EWX | Medina | 39 min |
| Mar 17, 12:37 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 38 min |
| Mar 17, 12:46 AM CDT | Special Weather Statement | EWX | Maverick | 29 min |
| Mar 17, 1:01 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 59 min |
| Mar 17, 1:08 AM CDT | Tornado Warning | EWX | Dimmit, Zavala | 23 min |
| Mar 17, 1:47 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 43 min |
| Mar 17, 2:18 AM CDT | Special Weather Statement | EWX | Frio | 42 min |
| Mar 17, 2:27 AM CDT | Special Weather Statement | EWX | Dimmit | 63 min |
| Mar 17, 2:45 AM CDT | Special Weather Statement | EWX | Atascosa | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.